Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2001, 2:34 PM CST for Lamar County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2001, 2:34 PM CST (20:34 UTC)
- Expired
- Mar 2, 2001, 3:30 PM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 022034 SVRJAN MSC073-022130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 234 PM CST FRI MAR 2 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 330 PM CST * AT 234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SUMRALL TO 24 MILES WEST OF PURVIS...OR FROM 10 MILES WEST OF WEST HATTIESBURG TO 14 MILES SOUTH OF COLUMBIA...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR PURVIS AT 310 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. THESE STORMS WILL LIKELY PRODUCE WINDS BETWEEN 60 AND 70 MPH. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3143 8965 3107 8963 3105 8937 3142 8948
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:05 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 2, 12:05 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CST FRI MAR 2 2001 UPDATED ZONES TO ADD TORNADO WATCH INFORMATION IN EXTREME SOUTHEAST ZONES. ALSO FINE TUNED THE TEMPERATURE FORECAST FOR TODAY BASED ON LATEST FRONTAL POSITION ACROSS NORTHEAST LA INTO SOUTHEAST MS. FINALLY, ALSO INCREASED THE POPS TO 100% FOR MOST ZONES WITH 90% IN NW ZONES FOR REMAINDER OF TODAY. .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR 2 SE AR ZONES.
In the hours before
Special weather statement, Mar 2, 1:00 PM CST, 1 hour 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 100 PM CST FRI MAR 02 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT SOUTH AND EAST OF A VIDALIA TO CANTON TO DEKALB LINE. SEVERE THUNDERSTORM POTENTIAL WILL BE HIGHER OVER SOUTHEAST MISSISSIPPI...SOUTH OF A PRENTISS TO LAUREL LINE. ACROSS THE REMAINDER OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHEAST ARKANSAS... NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...A DISTINCT TORNADO THREAT EXISTS OVER THE HIGHER THREAT AREA IN SOUTHEAST MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMPOSPERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BE OPTIMAL FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. PERSONS IN THE SEVERE WEATHER THREAT AREA...ESPECIALLY THOSE IN SOUTHEAST MISSISSIPPI...NEED TO REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS VOLATILE WEATHER SITUATION. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL OVER SATURATED GROUNDS. THE HEAVY RAIN THREAT WILL LIKELY CONTINUE INTO SATURDAY...WITH A FEW LOCATIONS RECEIVING UP TO 5 INCHES OF ADDITIONAL RAINFALL. MANY STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS. ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY ALERT FOR R2APIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 1, 10:18 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence | 117 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:00 AM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:28 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 92 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 57 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:15 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.